Signs of an Opioid Overdose

woman showing Signs of an Opioid Overdose

Signs of an Opioid Overdose

By Lakeview Health
Lakeview Health
Published: January 10, 2020

An opioid overdose is a scary thing to think about – especially if it’s for you or a loved one. If you know what the signs are, you may be able to prevent permanent damage or even death. We want to help – if after you’ve read through how to recognize the signs of an opioid overdose and you want to get help, please call us – we can help through our opioid addiction treatment center.

How Did the Opioid Crisis Start?

You’re not sure how it began – you began using Fentanyl or another opioid to block the pain after surgery. You liked the intensely pleasurable feeling and pain numbness you received when taking the medicine so you started using just a few more pills a day. This turned into taking more and more pills throughout the day and within a few weeks, you’ve become dependent on the pills to get through the day. This is just how easy it is.

This story, unfortunately, is all too common.

Recognizing the Signs of an Opioid Overdose and What To Do

There are several signs of an opioid overdose. These may include:

  • The user’s body goes limp
  • Their face will be very pale or feel very clammy, or both
  • The person may begin making gurgling noises or vomiting
  • Their fingernails or lips may start to turn purple or blue
  • You cannot get them to wake up or talk to you
  • You cannot find the person’s heartbeat
  • The person’s breathing slows down or stops

If you see any of the signs of an opioid overdose, you need to take action immediately. Call emergency services and stay with them until help arrives. If they’re throwing up, lay them on their side, so they do not choke. Try to keep the person awake or breathing. If you have naloxone, administer it.

You may worry that if you call for help, you will get into legal trouble because often, the person who calls for help was also using opioids. In Florida and many other states, you cannot be charged with drug possession if you notice the signs of an opioid overdose in yourself or others, and call 911. Doing so may save a life.

Get Help at Lakeview Today

At Lakeview Health, we commit ourselves to your health and wellbeing. As a result, we treat many addictions, such as:

To learn more about the signs of an opioid overdose, contact Lakeview Health today at 866.704.7692. We want to help you end your opioid addiction, and let you begin your life again. Call today.